Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 78, NWS Denver/Boulder, CO

August 17, 2009Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Aug 17, 2009, 6:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2009, 6:59 PM MDT (00:59 UTC)
Expired
Aug 17, 2009, 7:30 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:10 PM MDTTSTM WND GST 724 E Kutch, CO
Aug 17, 7:15 PM MDTHAIL 1.56 Nw Punkin Center, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 180059
TORBOU
COC039-073-180130-
/O.NEW.KBOU.TO.W.0078.090818T0059Z-090818T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
  SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 730 PM MDT

* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  NORTHEAST OF KUTCH...OR 24 MILES SOUTH OF LIMON. THIS STORM WAS
  MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
  CENTER AND KUTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3903 10346 3877 10346 3877 10390 3903 10388
TIME...MOT...LOC 0059Z 278DEG 10KT 3893 10378

$$
1 follow-up statement
000 
WWUS55 KBOU 180108
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
708 PM MDT MON AUG 17 2009

COC039-073-180130-
/O.CON.KBOU.TO.W.0078.000000T0000Z-090818T0130Z/
LINCOLN CO-ELBERT CO-
708 PM MDT MON AUG 17 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
SOUTHEASTERN ELBERT AND CENTRAL LINCOLN COUNTIES...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 4 MILES NORTHWEST OF PUNKIN CENTER...OR 25 MILES SOUTH OF
LIMON. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNKIN CENTER AND KUTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALLS AND DESTRUCTIVE STRAIGHT LINE WINDS IN 
EXCESS OF 70 MPH.

&&

LAT...LON 3903 10346 3877 10346 3877 10390 3903 10388
TIME...MOT...LOC 0108Z 291DEG 12KT 3891 10374

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 17, 3:15 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 17, 3:15 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT MON AUG 17 2009

.SHORT TERM...SLOW START TO CONVECTION AS CONVECTIVE TEMPS HAVE YET
TO BE REACHED ON THE PLAINS GENERALLY EAST EAST OF A GREELEY TO
LIMON LINE. NOT THE CASE UP AGAINST THE FOOTHILLS AND ALONG THE
PALMER DIVIDE WHERE LATEST RUC ANALYSIS INDICATING FM 400-1000 J/KG
CAPE VALUES AND  ZERO CIN. ONLY STORM GOING UP AT THIS HOUR ON THE
PALMER DIVIDE OVER SWRN ELBERT COUNTY. RADAR LAYER SCANS INDICATING
A STRONGLY SHEARED TOWER. SHEARING IN RESPONSE TO 85-90KT SW-NWLY
JET OVER THE AREA. MEANWHILE E-SELY LOW-LEVEL FLOW CONTINUES TO
STRENGTHEN ON THE PLAINS IN RESPONSE TO FALLING PRESSURES WEST OF
THE CONTINUE DVD IN THE RESPONSE TO FALLING HEIGHTS AND INCREASING
MID-LEVEL DIVERGENCE AHEAD OF A SHARPLY CURVED TROUGH SWINGING
ACROSS SERN IDAHO/WRN WYOMING/NRN UTAH AT THIS HOUR. Q-G VERT
VELOCITY FILES A REGION OF MODERATE UPWARD MOTION MOVING IN OVER
NWRN COLORADO. MODELS SHOW THIS AREA OF LIFT MIGRATING EAST-
SOUTHEASTWARD ACROSS NRN AND CNTRL COLORADO THRU THE EVENING.
SUSPECT IT/S ONLY A MATTER OF TIME TO SEE ISOLATED TO SCATTERED
CONVECTION BREAKING OUT OVER THE FRONT RANGE FOOTHILLS AND THE
ADJACENT PLAINS. ALSO LOOK FOR STORMS TO CONTINUE TO FORM AND
STRENGTHEN OVER THE PALMER DIVIDE. W-SWLY TRANSPORT WINDS WILL CARRY
STORMS OFF THE FRONT RANGE AND OVER THE I-25 URBAN CORRIDOR LATE
THIS AFTERNOON BUT MORE LIKELY THIS EVENING...WITH MOST OF THIS
ACTIVITY REMAINING SOUTH OF A LOVELAND TO GREELEY LINE. AT THIS
TIME...BIG THREAT FM STORMS WILL BE LOCALLY HVY RAIN AND STG GUSTY
WINDS...BUT WITH COLD POOL ALOFT WOULDN/T RULE OUT HAIL POSSIBLY UP
TO AN INCH IN DIAMETER. STORMS WILL SHIFT EAST ACROSS THE PLAINS AND
WEAKEN OVERNIGHT...BUT MAY SEE A FEW WEAK STORMS ALONG THE EASTERN
EDGE OF THE CWFA UNTIL MORNING.

OVERNIGHT...MODEL CROSS SECTIONS AND FCST SOUNDINGS INDICATE A
CONTINUATION OF MOIST UPSLOPE FLOW ON THE PLAINS AND THE FORMATION
OF A LOW CLOUD DECK AND PERHAPS SOME PATCHY FOG UP ALONG THE FRONT
RANGE FOOTHILLS TOWARDS MORNING LIGHT.  SUSPECT THIS CLOUD SHIELD TO
MIX OUT FAIRLY QUICKLY WITH MODERATELY STRONG QG ASCENT DEVELOPS
OVER THE AREA JUST AHEAD OF THE 700-500MB TROUGH AXIS. NAM AND GFS
INDICATE AN EARLY START TO CONVECTION ON THE PLAINS WITH SFC BASED
AND 0-3 KM CAPE VALUES OF 1200-2400J/KG BY LATE MORNING.  SHEAR ALSO
INCREASES WITH APPROACHING TROUGH AND THEREFORE CHANCES ARE WE MAY
SEE A FEW LATE MORNING OR EARLY AFTERNOON STORMS GOING SEVERE ON THE
PLAINS...AND POSSIBLY IN THE I-25 URBAN CORRIDOR. LARGE HAIL LOOKS
TO BE MAIN THREAT...BUT CAN/T RULE OUT AN ISOLATED TORNADO. BY
AFTERNOON...SHOULD SEE IMPROVING SKY CONDITIONS ACROSS THE HIGH
COUNTRY AS WELL AS ALONG THE FRONT RANGE WITH PASSAGE OF THE
MID-LEVEL TROUGH. QG-VERTICAL VELOCITY FIELDS INDICATE DOWNWARD
MOTION OVER THIS AREA THRU THE AFTERNOON. WHEREAS FARTHER OUT ACROSS
THE PLAINS...MAY SEE SCATTERED STORMS LINGERING THRU THE AFTERNOON.
AS FOR TEMPERATURES NEXT 24 HOURS...SHOULD SEE SLIGHT WARMING
INITIALLY UNTIL AFTER PASSAGE OF THE TROUGH. LOOKING FOR A WARMUP OF
AT LEAST 4-6DEG F IN MAX TEMPS ON THE PLAINS.

.LONG TERM...SHORT WAVE WILL QUICKLY EXIT THE AREA TUESDAY EVENING
WITH A DRIER AND SUBSIDENT AIRMASS MOVING IN.  THIS SHOULD BRING AN
END TO THE SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE
AREA EARLY IN THE EVENING.  BY WEDNESDAY...Q-G VERTICAL MOTION
FIELDS STILL INDICATE LARGE SCALE WEAK SUBSIDENCE IN PLACE...AND
AIRMASS IS RATHER DRY WITH PRECIPITABLE WATER VALUES MOSTLY UNDER
0.60 INCH.  FORECAST SOUNDINGS SHOW A CAP IN PLACE AS WELL SO ANY
THREAT OF THUNDER FOR THE AFTERNOON AND EVENING HOURS SEEMS QUITE
LOW...DESPITE THE NEXT COLD FRONT MOVING INTO THE REGION.  HAVE HELD
ON TO THE LOW POPS FOR NOW...BUT THESE MAY BE REMOVED ALTOGETHER IN
LATER UPDATES IF THE CURRENT TREND TOWARD A CAPPED ENVIRONMENT
REMAINS CONSISTENT.

EXPECT TWO COMPLETELY DRY DAYS IN A ROW OVER THE FORECAST AREA
THURSDAY AND FRIDAY...WHICH IS RARE FOR ANY SUMMER...AND HAS NOT
OCCURRED YET THIS STORMY SUMMER.  HOWEVER...THE DRYING AIRMASS AND
WARMING UPPER LEVELS ASSOCIATED WITH THE BUILDING RIDGE SHOULD
TAKE CARE OF ANY CONVECTION FOR BOTH THOSE DAYS.  TEMPERATURES WILL
BEGIN A WARMING TREND BY FRIDAY WHICH WILL CONTINUE INTO THE WEEKEND
WHEN HIGHS SHOULD BE NEAR 90F ACROSS THE PLAINS.  ENOUGH MOISTURE
EXPECTED TO BUILD UP UNDER THE RIDGE TO BRING THE THREAT OF STORMS
BACK TO THE MOUNTAINS BY SATURDAY...AND THEN ONTO THE PLAINS BY
MONDAY.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS FORMING OVER THE
FOOTHILLS LATE THIS AFTERNOON EXPECTED TO TRACK NORTHEAST ACROSS
PORTIONS OF THE DENVER METRO AREA BETWEEN 17/2300Z AND 18/0300Z.
MAIN CONCERN WILL BE STG WIND GUSTS TO 35 KT...BUT MAY ALSO SEE LOW
CIGS AND REDUCED VSBYS IN A BRIEF HEAVY RAIN SHOWER. EARLY TUESDAY
MORNING COULD SEE LOW CEILINGS AND PATCHY FOG IN THE DENVER AREA
UNTIL AROUND 18/1500Z...THEN AS THE UPPER LEVEL TROUGH MOVES CLOSER
SHOULD SEE SCATTERED T-STORMS FORMING IN THE AREA WITH A FEW
POSSIBLY GOING SEVERE BY MIDDAY. CONDITIONS ARE EXPECTED TO IMPROVE
BY LATE AFTERNOON AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE
WEST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

BAKER/BARJENBRUCH
Hazardous weather outlook, Aug 17, 11:05 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT MON AUG 17 2009

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MDT MON AUG 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK WEATHER DISTURBANCE CARRIED ALONG BY WESTERLY FLOW ALOFT
WILL PASS OVER NORTH CENTRAL AND NORTHEAST COLORADO LATE THIS
AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM COUPLED WITH DAYTIME
HEATING IS EXPECTED TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS IN THE HIGH COUNTRY BY EARLY THIS AFTERNOON. BUT
IT IS EAST OF THE MOUNTAINS WHERE GREATER MOISTURE AND INSTABILITY
WILL RESULT IN A BETTER CHANCE FOR THUNDERSTORMS. A FEW STORMS LATE
THIS AFTERNOON AND EVENING...SPECIFICALLY ON THE PALMER DIVIDE AND
EAST OF THE I-25 URBAN CORRIDOR...WILL BE CAPABLE OF HEAVY
RAINFALL...STRONG GUSTY WINDS AND PERHAPS SOME SMALL HAIL.
THUNDERSTORMS SHOULD END BY MIDNIGHT EXCEPT OUT ALONG THE EASTERN
BORDER OF THE STATE WHERE A FEW WEAK STORMS MAY LINGER UNTIL
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ON
TUESDAY...ESPECIALLY ACROSS THE PLAINS AND FRONT RANGE.  ENOUGH
INSTABILITY AND WIND SHEAR WILL BE PRESENT TO BRING A THREAT OF A
FEW SEVERE THUNDERSTORMS WITH LARGE HAIL OVER THE NORTHEAST PLAINS.
AT THIS TIME...THE MAIN THREAT OF ANY SEVERE STORMS IS SHAPING UP
FOR AREAS EAST OF A LINE FROM GREELEY TO DENVER INTERNATIONAL
AIRPORT TO CASTLE ROCK.

DRIER AND MORE STABLE WEATHER IS THEN EXPECTED FOR WEDNESDAY THROUGH
THIS COMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ASKED TO RELAY OBSERVATIONS OF HEAVY RAINFALL AND ANY
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

BAKER/BARJENBRUCH

In the hours before

Local storm report, Aug 17, 5:28 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             9 ENE CALHAN            39.08N 104.14W
08/17/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Aug 17, 5:41 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
541 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             7 WNW RAMAH             39.17N 104.29W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION

&&

FREDIN
Local storm report, Aug 17, 5:57 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             11 N KIOWA              39.50N 104.46W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             7 WNW RAMAH             39.17N 104.29W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION

&&

FREDIN
Local storm report, Aug 17, 6:09 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
609 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             8 S BENNETT             39.64N 104.42W
08/17/2009  M1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0553 PM     HAIL             11 N KIOWA              39.50N 104.46W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             7 WNW RAMAH             39.17N 104.29W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION

&&

FREDIN
Local storm report, Aug 17, 6:36 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
636 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             4 S STRASBURG           39.68N 104.30W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0625 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
08/17/2009  M1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0608 PM     HAIL             8 S BENNETT             39.64N 104.42W
08/17/2009  M1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0608 PM     HAIL             4 SSE ADENA             39.97N 103.86W
08/17/2009  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0553 PM     HAIL             11 N KIOWA              39.50N 104.46W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             7 WNW RAMAH             39.17N 104.29W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION

&&

FREDIN
Local storm report, Aug 17, 6:57 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             4 S STRASBURG           39.68N 104.30W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0628 PM     TORNADO          10 NW KUTCH             39.00N 104.00W
08/17/2009                   ELBERT             CO   TRAINED SPOTTER

            TORNADO ON GROUND FOR 6 MINUTES

0625 PM     HAIL             4 SSE BENNETT           39.70N 104.39W
08/17/2009  M1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0620 PM     HAIL             10 NW KUTCH             39.00N 104.00W
08/17/2009  M2.50 INCH       ELBERT             CO   TRAINED SPOTTER

0608 PM     HAIL             8 S BENNETT             39.64N 104.42W
08/17/2009  M1.25 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0608 PM     HAIL             4 SSE ADENA             39.97N 103.86W
08/17/2009  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0553 PM     HAIL             11 N KIOWA              39.50N 104.46W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0525 PM     HAIL             5 ESE BYERS             39.68N 104.14W
08/17/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0448 PM     HAIL             3 E GREENLAND           39.15N 104.78W
08/17/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0425 PM     HAIL             12 N RAMAH              39.30N 104.17W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0421 PM     HAIL             9 NE KIOWA              39.44N 104.34W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0409 PM     HAIL             6 SE KIOWA              39.28N 104.38W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0342 PM     HAIL             2 ENE RAMAH             39.13N 104.13W
08/17/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0319 PM     HAIL             7 WNW RAMAH             39.17N 104.29W
08/17/2009  M0.88 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:03 PM MDTSevere Thunderstorm WarningBOUArapahoe27 min
Aug 17, 6:07 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Aug 17, 6:23 PM MDTTornado WarningBOUElbert37 min
Aug 17, 6:27 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe48 min
Aug 17, 6:32 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington43 min
Aug 17, 6:46 PM MDTSevere Thunderstorm WarningBOUArapahoe29 min
Aug 17, 7:14 PM MDTSevere Thunderstorm WarningBOULogan, Washington46 min
Aug 17, 7:28 PM MDTTornado WarningBOULincoln32 min
Aug 17, 7:45 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert45 min
Aug 17, 7:55 PM MDTSevere Thunderstorm WarningBOULogan, Washington27 min
Aug 17, 7:59 PM MDTTornado WarningBOULincoln46 min
Aug 17, 8:15 PM MDTFlash Flood WarningBOULincoln3 hr
Aug 17, 8:44 PM MDTTornado WarningBOULincoln31 min
Aug 17, 9:15 PM MDTSevere Thunderstorm WarningBOULincoln29 min
Aug 17, 9:27 PM MDTSevere Thunderstorm WarningBOUDouglas48 min
Aug 17, 10:00 PM MDTSevere Thunderstorm WarningBOUDouglas30 min
Aug 17, 10:21 PM MDTSevere Thunderstorm WarningBOUElbert29 min
Aug 18, 2:07 AM MDTSevere Thunderstorm WarningBOULincoln53 min
Aug 18, 12:39 PM MDTSevere Thunderstorm WarningBOUDenver, Jefferson36 min
Aug 18, 1:10 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver, Douglas, Jefferson22 min
Aug 18, 1:16 PM MDTTornado WarningBOUPark24 min
Aug 18, 3:31 PM MDTSpecial Weather StatementBOUElbert44 min
Aug 18, 4:22 PM MDTSpecial Weather StatementBOULincoln53 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.